Oh yes..the culprit prednisone. I was also on prednisone for about two years prior to my operation. Tried to taper down but flared around Memorial Day and had to increase it to 40 mgm. At the time of my operation, I was down to 20 mgm. The surgeon didn't want me to taper less than that because he said he would rather I be on prednisone than in a flare for the operation. I was able to taper off the prednisone completely by the first week of August.
I never had to have staples removed. I believe I was just stitched from the belly button to private parts. about six weeks post op the last two stitches popped and pus was oozing out. My ostomy saw it, as did my family doctor and doctors who took care of me in one of our local hospitals because I became dehydrated a week afterwards. None of them did anything about the popped stitches! They just covered it with gauze and a bandaid. When I went to my surgeon in September, for an entirely different reason....pressure in the anus (which was not sewn closed), I showed him the popped stitches. He immediately put something on it....I never noticed what it was but it burned a bit and covered it up with a bandaid. By the following week it was healed. It isn't very attractive looking...not like the other stitches which are just about invisible now.
I still have issues with pressure inside the anus and mucus still coming out..ugh. I had an MRI last week, waiting for results. Doctor cannot figure out why I am having this problem five months post op. I think it is just taking longer to heal because of my extended prednisone use.